Elimination of nonlinear polarization rotation in twisted fibers

Research output: Journal article publicationJournal articleAcademic researchpeer-review

19 Citations (Scopus)

Abstract

It has been previously reported that it is possible to eliminate nonlinear polarization rotation in elliptically birefringent optical fibers. We show that the same can hold true in twisted optical fibers, even though the local eigenmodes are linearly polarized, if the twist length becomes equal to /2 times the beat length. The physical requirements are that the beat length must be short compared with the walk-off length, the dispersive scale length, and the nonlinear scale length. When the twist length becomes comparable with the beat length, the twisting leads to a linear coupling between the two polarizations through their time derivatives.
Original languageEnglish
Pages (from-to)1305-1309
Number of pages5
JournalJournal of the Optical Society of America B: Optical Physics
Volume11
Issue number7
DOIs
Publication statusPublished - 1 Jan 1994
Externally publishedYes

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics
  • Statistical and Nonlinear Physics

Cite this